|Viral Load increasing
Dec 8, 2000
Please answer this as I am starting to get concerned.
I was diagnosed positive in April 2000 cd4 74 vl 75000+ my doctor put me on Sustiva and Combivir, the next test showed cd4 252 vl 3500, next test cd4 258 vl 850. I have had some anal warts removed and am still getting over that ( not the nicest surgery in the world )but had to be done. I was just tested again and my cd4 is 396 which was great but my viral load has gone up to 1925 can you suggest a reason for the increase, I have taken every dose as I should have, I am very fastidious about that. Could it be the surgery or perhaps the medication I am now on for pain and nerves and/or depression I am taking Tylox for pain, 5mg valium, Prozac,Robaxin and Batrim, would any of these have an adverse affect on the Sustiva which is what I believe is what lowers the viral load. I am new at this and need as much educating as possible. Please help as I don't understand why my viral load should start rising again and wish to nip this increase in the bud before it gets a problem again, I realize these numbers are good in comparison to some I have read on your web page and am grateful for them but would like to do everything possible to stay healthy.
Thanks in advance for your reply
| Response from Dr. Holodniy
We don't know how high your viral load was at baseline, since the viral load assay only went to 75,000. If your viral load was, say over 500,000, you might not have been able to get to < 50/ml (the desirable goal) on the current regimen. Sometimes it takes 6 months or longer to get to <50. However in those folks the trend is always downward. I would have some concern about that viral load as you do. If you are compliant, then it has to be something else. The other meds look OK to me. Surgery, or other illness, vaccinations could cause a blip. I would repeat the viral load again. If the trend is still up, you need to have your regimen modified. If it's below 500, I would stay the course.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Erotic Massage Worried I Have HIV
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Swollen Lymph Glands After Needle Stick Worried I Have HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.